Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
175 Doctors are Online

Why do I have dizziness when I have a bowel movement ?

User rating for this question
Very Good
Answered by

Gastroenterologist
Practicing since : 2000
Answered : 333 Questions
Question
I have been getting dizzy the past couple of weeks when I sit down to have a bowel movement. My BM are regular, daily and I am not constipated. Yesterday I saw some blood on tissue but ignored. This morning when I had my BM there was a LOT of blood on tissue - bright red. Thought I was getting period but am in menopause and haven't had one in 8 months. Had another regular BM later in morning with more blood. Went to work for a few hours and when I went to urniate, found underware had blood all over them. Only other symptom is I've been tired lately after eating. The lightheadness when sitting on toilet has been going on for a few weeks. Had colonosopy 6 months ago with XXXXXXX hemmoraid. Also had endoscopy with bad espohogeal ulcer and I am currently finishing my 8th month of Nexium.
Posted Tue, 24 Apr 2012 in Digestion and Bowels
 
 
Answered by Dr. Poorna Chandra K.S 13 hours later
Hi,

Painless bleeding per rectum with sometimes passing of fresh blood itself usually occurs with a distal colonic lesion, more so anorectal location, such as anal fissures and hemorrhoids. Such type of blood is more likely to be passed seperate of stool or coating the stool ( never mixed with stool).

Passage of blood without realisation makes it more likely to be secondary to a hemorrhoid. Rarely similar things can happen with a rectal polyp (distal colon).

Dizziness may reflect a large amount of blood loss and a reduced blood volume. Hence I would urge you to go and see your primary at the earliest.

Probably your losing unnoticed blood which can make you anemic, the symptoms of dizzy, lightheadedness can point to anemia.

It can be treated easily if you diagnosed early.

Regards,
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Drug/Medication
Medical Topics

The user accepted the expert's answer

Ask a Gastroenterologist

©2014 Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions